Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 73, NWS Northern Indiana

October 15, 2012

NWS Northern Indiana issued this small craft advisory at Oct 15, 2012, 2:01 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2012, 2:01 AM EDT (06:01 UTC)
Expired
Oct 15, 2012, 10:40 PM EDT
In force
21 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WHUS73 KIWX 150601
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
201 AM EDT MON OCT 15 2012

LMZ043-046-151415-
/O.NEW.KIWX.SC.Y.0073.121015T0601Z-121016T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
201 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY.

* WINDS: NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS
  THIS EVENING. GUSTS TO 30 KNOTS THROUGH 6 AM EDT THIS MORNING.

* WAVES: 10 TO 14 FEET SUBSIDING TO 5 TO 8 FEET THIS EVENING...THEN
  TO 2 TO 4 FEET TOWARD TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
658 
WHUS73 KIWX 150909
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 AM EDT MON OCT 15 2012

LMZ043-046-151715-
/O.CON.KIWX.SC.Y.0073.000000T0000Z-121016T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
509 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  MORNING...DIMINISHING TO AROUND 10 KNOTS THIS EVENING.

* WAVES: 8 TO 12 FEET SUBSIDING TO 5 TO 8 FEET THIS EVENING...THEN
  TO 1 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
483 
WHUS73 KIWX 151504
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EDT MON OCT 15 2012

LMZ043-046-152315-
/O.CON.KIWX.SC.Y.0073.000000T0000Z-121016T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1104 AM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
  AFTERNOON...DIMINISHING TO AROUND 10 KNOTS THIS EVENING.

* WAVES: 6 TO 10 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
607 
WHUS73 KIWX 152030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT MON OCT 15 2012

LMZ043-046-160430-
/O.EXT.KIWX.SC.Y.0073.000000T0000Z-121016T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
430 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT TUESDAY.

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS 
  AFTERNOON...DIMINISHING TO AROUND 10 KNOTS THIS EVENING. 

* WAVES: 6 TO 10 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
337 
WHUS73 KIWX 160240
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1040 PM EDT MON OCT 15 2012

LMZ043-046-160345-
/O.CAN.KIWX.SC.Y.0073.000000T0000Z-121016T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1040 PM EDT MON OCT 15 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WAVES HAVE SUBSIDED TO UNDER 4 FEET THIS EVENING AND WINDS HAVE
BECOME LIGHT OFFSHORE... THUS WAVES WILL CONTINUE TO SUBSIDE
OVERNIGHT. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 15, 1:12 AM EDT, 49 minutes earlier.

Area forecast discussion, Oct 15, 1:12 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 AM EDT MON OCT 15 2012

.AVIATION...
06Z TAFS...GUSTY POST FRONTAL TO WINDS TO CONTINUE OVER THE NEXT
FEW HOURS...ALTHOUGH SURFACE OBSERVATIONS ACROSS NORTHWEST INDIANA
BEGINNING TO SHOW A SIGNIFICANT DROP OFF IN GUST MAGNITUDE
COINCIDENT WITH STRONGEST SFC PRESSURE RISES SHIFTING INTO
NORTHEAST INDIANA. WEST WINDS SHOULD SETTLE INTO THE 10 TO 15 KNOT
RANGE OVERNIGHT WITH LOST OF GUSTINESS AFTER 08Z...OR PERHAPS
SLIGHTLY LATER AT KFWA. POST FRONTAL COLD ADVECTION STRATOCU WILL
LINGER THROUGH THE NIGHT WITH BASES RISING TO HIGHER END MVFR
AROUND 2500 FT TOWARD MORNING...AND EVENTUALLY SCATTERING OR
BECOMING VFR BASES DURING THE AFTERNOON. LAKE EFFECT CLOUDINESS
WILL HOLD WELL INTO THE AFTERNOON BUT ESPECIALLY FOR AREAS NORTH
OF KSBN. SOME LINGERING SCATTERED SHOWERS MAY AFFECT KSBN THROUGH
08Z...BUT THIS WOULD BE IN THE FORM OF A TRACE TO JUST A FEW
HUNDREDTHS OF AN INCH AMOUNTS. DIURNAL MIXING SHOULD ALLOW WEST
WIND GUSTS TO INCREASE BACK AROUND 20 KNOTS MONDAY MORNING...WITH
RAPID DECOUPLING EXPECTED MONDAY EVENING AND WINDS BECOMING LIGHT
AND VARIABLE.

&&

.PREV DISCUSSION... /ISSUED 915 PM EDT SUN OCT 14 2012/

UPDATE...
LINE OF PREFRONTAL CONVECTION MOVED EAST ACROSS NRN IN/SRN MI
THIS EVE AND WAS WKNG WITH LOSS OF DIURNAL HEATING AS IT MOVES
THROUGH NW OH. UPDATED GRIDS/ZONES TO ACCOUNT FOR THIS NEARLY
SOLID LINE OF CONVECTION TO INCREASE POPS TO CATEGORICAL FOR A
SHORT PERIOD THIS EVE IN ERN PORTION OF CWA. GOOD MIXING ALONG THE
CDFNT FAST CATCHING UP TO LINE OF DIMINISHING PREFRONTAL
CONVECTION CAUSING WIND GUSTS IN THE 40-45KT RANGE AS EXPECTED.
WIND GUSTS DIMINISHING TO THE 25-35KT RANGE AN HOUR OR TWO AFTER
FROPA. WITH FRONT NOW MOVG TO NEAR THE IN/OH BORDER... EXPECT WILL
BE ABLE TO LET WIND ADVISORY EXPIRE AT 11PM EDT. ONLY OTHER UPDATE
TO GRIDS WAS TO HOURLY TEMPS TO BETTER CAPTURE CAA BEHIND THE
FRONT.

PREV DISCUSSION... /ISSUED 427 PM EDT SUN OCT 14 2012/

SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT. MULTIPLE LOW TOPPED LINEAR SEGMENTS
CONT TO DVLP ACRS CWA WITHIN REGN OF STRONGEST 0-2KM LAPSE RATES
AND EFFECTIVE BULK SHEAR ENVIORN OF AROUND 40KTS. MORE INVIGORED
UPDRAFTS INVOF 5H COLD POOL FAVORING DEEPER LYR STEEP LAPSE
RATES/1000 J/KG SBCAPE...WITH STACKED UVM PROFILE...ALA MESO VORT
FOCUS EMBEDDED WITHIN LARGER SCALE DEEP LYR ASCENT PER 150-170M
HGHT FALLS AND SFC FNTL BNDRY...IN TANDEM. ISALLOBARIC
ACCELERATION YET TO BE MAXIMIZED PER RAP/NAM ANALYSIS...
CULMINATING INTO 21.5MB/6 HR FALL/RISE CROSSBNDRY COUPLET AT 00
UTC. MIDDAY EXTENSION TO WIND ADVISORY TO ALLOW CAPTURE OF LAGGED
PRESRR FIELD/POTNL BRIEF GUSTINESS AT ONSET OF CAA/FROPA.
STRONG/INITIALLY CYCLONIC 925-8H FLOW AND BUFKIT SNDGS SUPPORT
CAA/WRAPAROUND STRATOCU DOWNWIND OF LAKE MICHIGAN INTO LWR GRTLKS
LATE TONIGHT. LAGGARD MSTR FIELD/CU RULES TO LKLY SUPPORT CU CIGS
ALL BUT FAR SWRN CWA THROUGH AT LEAST FIRST HALF OF MON...WHERE
DRIER ENVIRON AIR/LLVL RIDGING/SUBSIDENCE TO ERODE CLOUD COVER BY
MIDDAY. LARGE SCALE HGHT RISES AND LACK OF UPSTREAM SHORTWAVE
APPROACH SHOULD ASSURE DRY WX ACRS ENTIRE CWA ON MON...AND WITH
LK/8H DELTA T ONLY INTO LWR TEENS HAVE SQUELCHED MINOR MOS POPS
MON. STILL CLOUD COVER AND THERMAL FIELDS SUPPORT POOR SFC TEMP
RECOVERY...WITH APEX OF 8H COLD POOL REALIZED IN 18-21 UTC
TIMEFRAME MON.

LONG TERM.../TUESDAY THROUGH SUNDAY/

MED RANGE MODELS CONTINUE TO SLOWLY FALL IN LINE WITH ECMWF THINKING
OVER PAST FEW DAYS OF LARGE...DEEP CUTOFF LOW TO CENTER WEST OF THE
REGION AND BRING SEVERAL CHANCES FOR PRECIP ALONG WITH COOLER
WEATHER FOR THE 2ND HALF OF THE WEEK.

PRIOR TO THIS...MODEST WARMUP WILL BE IN STORE TUES INTO WEDS AS
UPPER LEVEL HGTS INCREASE SLIGHTLY IN RESPONSE TO ABOVE MENTIONED
SYSTEM. INITIAL SURGE WILL BE HAMPERED BY WEAK DISTURBANCE MOVING
THROUGH LATE TUES INTO TUES EVE THAT SHOULD BRING LITTLE MORE THAN
INCREASE IN CLOUDS TO THE AREA. HAVE DROPPED PREV POPS AS DID OTHER
OFFICES TO THE NORTH WITH DECREASING LIKELIHOOD OF ANY MEASURABLE
PRECIP. MSTR DEPTH WILL DECREASE SOMEWHAT TUES NGT INTO WEDS
ALLOWING FOR BETTER MIXING THROUGH AT LEAST 925 MB AND POSSIBLY A
BIT MORE. HIGHS SHOULD TOP OUT IN THE MID 60S TO NEAR 70 WEDS
AFTERNOON.

MUCH ADVERTISED SYSTEM WILL CONTINUE TO TAKE SHAPE TO THE WEST OF
THE REGION WITH A STRONG COLD FRONT SET TO SWEEP ACROSS THE AREA
WEDS NGT. WHILE MODELS HAVE COME TOGETHER ON CLOSE LOW
FORMATION...STRENGTH/LOCATION AND TIMING OF FEATURES STILL VARY.
GFS/GEFS REMAIN THE FASTER OF THE SOLUTIONS WITH SFC FRONT BUT HAVE
SLOWED DOWN OVERALL COMPARED TO PAST SEVERAL RUNS. UPPER LEVEL LOWS
DEPICTED BY THESE MODELS ALSO AS STRONG...IF NOT STRONGER THAN ECMWF
WITH GFS SHOWING A 530 DM CLOSED LOW OVER WESTERN MI AT 12Z FRI VS
540 DM LOW OVER SW MI (GEFS) AND E MISSOURI (00Z ECMWF). HAVE OPTED
TO BACK OFF ARRIVAL OF POPS WEDS BUT EXPAND LIKELY POPS A BIT
FURTHER EASTWARD WEDS NGT TO BLEND ABOVE SOLUTIONS. COULD BE AT
LEAST MODEST INSTABILITY AND STRONG DYNAMICS TO WARRANT ADDITION OF
THUNDER IN LATER FORECASTS.

MODELS DIVERGE EVEN FURTHER INTO THE WEEKEND WITH GEFS/GFS EJECTING
THE UPPER LOW QUICKLY NE INTO EASTERN CANADA BY SATURDAY WITH ECMWF
FINALLY BRINGING CLOSED LOW INTO ILLINOIS DURING THE SAME PERIOD.
WITH SO MANY SOLUTIONS IN THESE LATER PERIODS HARD TO ADD MUCH IN
THE WAY OF POPS FRI NGT INTO SUNDAY. WHILE CONFIDENCE IS LOW...BASED
ON LIMITED COLLABORATION AND GUIDANCE FROM HPC WILL RUN WITH SLGT
CHC POPS ON SUNDAY. TEMPS SHOULD BE BELOW NORMAL INTO THE WEEKEND
FROM COMBINATION OF CLOUDS/PRECIP AND CAA SETTLING IN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 2 AM EDT EARLY THIS MORNING FOR LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...FISHER
UPDATE...JT
AVIATION...MARSILI
Hazardous weather outlook, Oct 14, 10:53 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EDT SUN OCT 14 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-160300-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1053 PM EDT SUN OCT 14 2012 /953 PM CDT SUN OCT 14 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-160300-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1053 PM EDT SUN OCT 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 2 AM EDT.

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE MONDAY AND
MONDAY NIGHT...AND ARE POSSIBLE AGAIN LATE WEDNESDAY NIGHT AND
THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.